Department of Mathematics
Collapsible graphs and reductions of line graphs
A graph G is collapsible if for every even subset X ⊆ V (G), G has a subgraph Γ such that G - E (Γ) is connected and the set of odd-degree vertices of Γ is X. A graph obtained by contracting all the non-trivial collapsible subgraphs of G is called the reduction of G. In this paper, we characterize graphs of diameter two in terms of collapsible subgraphs and investigate the relationship between the line graph of the reduction and the reduction of the line graph. Our results extend former results in [H.-J. Lai, Reduced graph of diameter two, J. Graph Theory 14 (1) (1990) 77-87], and in [P.A. Catlin, Iqblunnisa, T.N. Janakiraman, N. Srinivasan, Hamilton cycles and closed trails in iterated line graphs, J. Graph Theory 14 (1990) 347-364]. © 2008 Elsevier B.V. All rights reserved.
Collapsible graph, Double cycle covers, Hamiltonian index, Line graphs, Reduction of graph
Source Publication Title
Link to Publisher's Edition
Chen, Zhi-Hong, Peter C.B. Lam, and Wai-Chee Shiu. "Collapsible graphs and reductions of line graphs." Discrete Mathematics 309.10 (2009): 3173-3184.